Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 106, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 30, 2007, 2:19 PM CDT for Pecos County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2007, 2:19 PM CDT (19:19 UTC)
- Expired
- Mar 30, 2007, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 129 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:40 PM CDT | HAIL 1.75 | 7 Nnw Sheffield, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 301920 SVRMAF TXC371-302000- /O.NEW.KMAF.SV.W.0106.070330T1919Z-070330T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT FRI MAR 30 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 300 PM CDT * AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF SHEFFIELD...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... SHEFFIELD... INTERSTATE 10 NORTH OF SHEFFIELD... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3085 10212 3066 10218 3067 10180 3093 10190 $$
2 follow-up statements
000 WWUS54 KMAF 301942 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT FRI MAR 30 2007 TXC371-302000- /O.CON.KMAF.SV.W.0106.000000T0000Z-070330T2000Z/ PECOS TX- 240 PM CDT FRI MAR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EASTERN PECOS COUNTY... AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SHEFFIELD...MOVING EAST AT 25 MPH. THIS STORM WILL CROSS STATE HIGHWAY 349 ABOUT 5 MILES NORTH OF SHEFFIELD. SEEK SAFE SHELTER IF YOU ARE IN THE PATH OF THIS STORM. DURING A SEVERE THUNDERSTORM...THE BEST PROTECTION CAN BE FOUND ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3092 10194 3066 10202 3067 10180 3093 10190 $$
000 WWUS54 KMAF 302000 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT FRI MAR 30 2007 TXC371-302011- /O.EXP.KMAF.SV.W.0106.000000T0000Z-070330T2000Z/ PECOS TX- 301 PM CDT FRI MAR 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN PECOS COUNTY HAS BEEN ALLOWED TO EXPIRE AT 300 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3092 10194 3066 10202 3067 10180 3093 10190 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:25 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 30, 12:25 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1225 PM CDT FRI MAR 30 2007 .UPDATE... UPDATE TO INCLUDE THE CANCELLATION OF SEVERE THUNDERSTORM WATCH #91. TORNADO WATCH #93 HAS ALSO BEEN ISSUED FOR MITCHELL AND TERRELL COUNTIES UNTIL 6 PM CDT. WE HAVE ALSO UPDATED MAX TEMPERATURES...WINDS AND DEW POINTS BASED ON THE LATEST TRENDS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 54 43 73 47 / 90 30 0 0 CARLSBAD NM 55 38 76 46 / 30 10 0 0 DRYDEN TX 74 51 78 51 / 50 40 0 0 FORT STOCKTON TX 71 47 78 51 / 50 20 0 0 GUADALUPE PASS TX 57 38 69 47 / 20 10 0 0 HOBBS NM 49 39 75 46 / 60 10 0 0 MARFA TX 67 33 70 38 / 10 10 0 0 MIDLAND INTL AIRPORT TX 55 42 72 46 / 70 20 0 0 ODESSA TX 56 43 74 48 / 70 20 0 0 WINK TX 61 43 79 48 / 50 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 30, 2:06 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT FRI MAR 30 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 206 PM CDT FRI MAR 30 2007 /106 PM MDT FRI MAR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS THE LOWER TRANS PECOS REGION OF WEST TEXAS...MAINLY EAST OF A GIRVIN...BAKERSFIELD...SANDERSON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER HAZARDS...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS THAT DEVELOP WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINS...WHICH COULD PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS OVER THE LOWER TRANS PECOS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER DEVELOPMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Mar 30, 8:44 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
844 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL ODESSA 31.85N 102.37W
03/30/2007 E0.75 INCH ECTOR TX PUBLIC
3 BLOCKS FROM SCHLEMEYER FIELD IN ODESSA
&&
74Local storm report, Mar 30, 8:51 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 7 W ODESSA 31.85N 102.49W
03/30/2007 E1.75 INCH ECTOR TX PUBLIC
PENNY TO QUARTER SIZE HAIL WITH A FEW GOLFBALL SIZE
HAILSTONES THROWN IN. BROKE SOME WINDSOWS AROUND LOOP 338
AND YUKON.
&&
74Local storm report, Mar 30, 9:23 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL KERMIT 31.85N 103.09W
03/30/2007 E0.75 INCH WINKLER TX TRAINED SPOTTER
0700 AM HAIL 3 W TARZAN 32.31N 102.03W
03/30/2007 E0.75 INCH MARTIN TX TRAINED SPOTTER
0630 AM HAIL 4 S SAND 32.64N 102.18W
03/30/2007 E0.75 INCH DAWSON TX TRAINED SPOTTER
&&
74Special weather statement, Mar 30, 10:46 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1046 AM CDT FRI MAR 30 2007 TXZ070-301615- REAGAN- 1046 AM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF STILES AT 1046 AM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL AFFECT RURAL NORTHEASTERN REAGAN COUNTY AND FARM TO MARKET ROAD 2600. SMALL HAIL...WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED AS STRENGTHENING OCCURS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:26 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 49 min |
| Mar 30, 5:34 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 56 min |
| Mar 30, 5:52 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 23 min |
| Mar 30, 6:18 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 42 min |
| Mar 30, 6:25 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 65 min |
| Mar 30, 6:57 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 50 min |
| Mar 30, 7:18 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 57 min |
| Mar 30, 7:21 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 24 min |
| Mar 30, 7:23 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Mar 30, 7:38 AM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
| Mar 30, 8:38 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 37 min |
| Mar 30, 8:44 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 46 min |
| Mar 30, 8:53 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 26 min |
| Mar 30, 8:57 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 63 min |
| Mar 30, 9:12 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 30, 9:58 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 62 min |
| Mar 30, 10:31 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
| Mar 30, 11:04 AM CDT | Tornado Warning | MAF | Mitchell | 16 min |
| Mar 30, 11:24 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.